i have been on lexapro for over a month and have been upped to 20mgs a week or 2 ago. It is not helping. i don't want to clean. I don't want to cook. food doesn't even sound good. i am loosing weight. i am cold all the time. i was thinking about mentioning wellbutrin to my doctor. Any advice?
Wow, had the same symptoms when on 20 mg Lexapro! Reduced to 10mg & actually feel better. I don't really have an answer for you, but I certainly relate. personally I haven't tried wellbutrin yet, but am considering it. It took about 2 weeks to feel different after lowering the dose.
Wellbutrin was not a good drug for me. It caused rapid cycling and was part of the reason I was so screwed up about 2 years ago. I did much better on cipralex. I think it is a crap shoot. I would let the pdoc do the picking of drugs.
I had the same symptoms on lexapro. People w/ bipolar can actually respond opposite to some depression meds and it can even send them into a manic state - that's how my pdoc found my bipolar! I don't have any experience with wellbutrin, but I know that mood stabilizers were the only thing that ever helped me personally.
Yeah, odasi is right. If you're bipolar and you don't take a mood-stabilizer like seroquel to keep you from getting "too up", lexapro on it's own can make you very manic. Mania can cause things like anxiety, lack of sleep, not being hungry and losing weight. If lexapro has been helpful in the past when you were depressed, you can keep taking it, just take it with something that prevents mania.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.